# SDR QJ5R20017

- Difficulty date: July 16, 2001
- Submitted: September 6, 2001
- Operation: Air carrier
- Aircraft: N137US
- Make and model: Bell UH-1E
- Aircraft serial: 151874
- Engine: Lyc T53*
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Spar
- Part number: VTF030800
- Condition: Misinstalled
- Location: Tailboom
- Component: Tailboom, Bell
- Component part number: 204030800491
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING MODIFICATION OF THE TAIL BOOM VERTICAL FIN SPAR USING SPAR KIT, THE INSTALLER IMPROPERLY INSTALLED THE HI LOC FASTNERS WHERE THE 90 DEGREE GEARBOX CASTING ATTACHES TO SIDE RAILS OF SPAR CAPS.  OPPOSITE OF STC INSTALLATION INSTRUCTIONS, THE HI LOC COLLARS WERE INSTALLED IB AND HAD MADE CONTACT WITH TAIL ROTOR PITCH CHANGE CHAIN.  THE PITCH CHANGE CHAIN WAS WORN  WHICH ALLOWED IT TO MAKE CONTACT WITH END OF ONE HI LOC PIN AND COLLAR.  A NEW CHAIN WAS INSTALLED AND CLEARANCE EXISTED BETWEEN THE PIN AND CHAIN AGAIN.  AS THE NEW CHAIN WEARS IT MAY CONTACT AGAIN.  GHT WAS NOTIFIED OF PROBLEM AND STATED THEY WILL ISSUE BULLETIN.
